Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Nepramel 40mg (Esomeprazole) anyone experience side effects with this?

(10 Posts)
kissmelittleass Fri 27-Oct-17 11:49:12

First of all I'm asking advice on here as I can't see my G.P. until next Thursday so in the meantime I'm interested to know if anyone has suffered similar with this drug.
Small bit of background info..I was put on the above by my G.P. 6 weeks ago until I get seen at the hospital for an endoscopy this could mean taking this drug daily for another 3-4 months or more. I have very bad acid reflux with acid coming up at night causing my throat to be infamed. I have seen some improvement whilst taking Nepramel but have what I think now are side effects to this drug.
Two weeks after starting the drug (so for 4 weeks now) I started to get a strong ache along the length of my right arm between the elbow and wrist. First of all I thought I must of sprained it somehow but then it progressed to even lifting anything with my right hand with a little bit of weight would cause a strong achy pain similar to a toothache is the best way I can describe it! Then shortly after I started to get an achy pain around my right knee which really hurts if I bear weight on it, this has also started on the left knee and left wrist arm elbow area but much milder on the left side. My joints also seem to be clicking a lot for some reason?
A few days ago I started to experience quick burny stabbing pains around the right elbow and a stronger toothachy pain along that area of arm to the wrist. Today the back of my arm is achy as I type this with little stabbing pains now starting on my right shoulder.
I think this has been caused by this drug and think I should stop taking it until can I can see the doctor next week. Any advice or experiences with this drug anyone?

kissmelittleass Fri 27-Oct-17 11:51:03

Crikey I have no idea how this posted 3 times!!! sorry!!

MrsSkeffington Fri 27-Oct-17 11:58:29

Joint pain is common with this family of drugs.
Actually I nearly died from taking omeprazole. I have the same problem as you and it was down to a hiatus hernia
Ranitidine is a better alternative. Try looking up protein pump inhibitors and lupus

kissmelittleass Fri 27-Oct-17 12:04:38

MrsSkeff..So joint pain is common with this drug? Am I right in stopping taking it from today then? I'm hoping the pain will ease off if I do. Can I ask how you nearly died from taking this drug? if you don't mind

sadie9 Fri 27-Oct-17 12:25:57

Plenty of people take omeprazole all the time with no problems. Ask your GP if you might change the brand or type of stomach acid inhibitor you are on. If you stop it entirely your symptoms will return. Exposing your stomach lining and oesphagus to excess stomach acid all the time isn't great either.

MrsSkeffington Fri 27-Oct-17 14:08:19

Plenty of people do but more and more people are having these problems with it. I personally would stop today if you're symptomatic like this and literally have tonnes of renees and tums until you can see your doctor and not have drugs from this family.
Honestly ranitidine works great, especially if you have effectively healed the stomach some what from having lots of antacids. Ignore the guidance amounts just have as much as you need. Prepare to be constipated though.

kissmelittleass Fri 27-Oct-17 14:18:34

Thanks mrsSkeff, I have actually just came off the phone to a doctor at my surgery and she said she has never heard of this side effect with these tablets and doubts whether the problem is caused by them. She went off to check with another doctor but he said the same! She wants me to continue on them but has lowered the dose to 20mg! so I have to pick up a prescription later. I did ask if there was another drug I could use instead but she said no that this was the family of drugs used for my acid reflux and as it has helped a small bit that it is wise to continue. She said the joint problems I have been experiencing would have nothing to do with this drug! It just seems funny to me that I had no problems till 4 weeks ago 2 weeks after starting the drug. I'm not a doctor so I have to take her word for it but I am wary of taking it now and haven't taken it so far today.I don't know what to do!

Etymology23 Fri 27-Oct-17 20:06:41

You can get ranitidine over the counter if you'd rather be taking that though obviously you should probably take as prescribed by doc.

www.ncbi.nlm.nih.gov/m/pubmed/19935988/

Looks like there have been reports of pain but not huge amounts of research- most sites mentioning it aren't top of my reliability list and this notes no conclusive evidence available.

MrsSkeffington Mon 30-Oct-17 10:54:07

It's on my he bloody nhs website! My doctor said the same!
https://beta.nhs.uk/medicines/lansoprazole/

maxthemartian Mon 30-Oct-17 15:57:00

I've just had my doctor express total surprise at my reaction to a different class of medication. Despite the FDA updating their black box warning to advise of the risk of the very things I am suffering from, and despite me showing this to her, she "didn't think it was likely it was caused by that".
Sorry not much help but my sympathy, I'm beyond pissed off at how remarkably clueless some gps are.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now